Alert archive / Alaska / Gale Warnings in 2009

Gale Warning 256, NWS Anchorage, AK

March 24, 2009

NWS Anchorage, AK issued this gale warning at Mar 24, 2009, 4:00 PM AKDT. It was in force for 48 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 24, 2009, 4:00 PM AKDT (00:00 UTC)
Expired
Mar 26, 2009, 4:00 PM AKDT
In force
48 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
FZAK62 PAFC 242327
OFFALU

OFFSHORE WATERS FORECAST
NATIONAL WEATHER SERVICE ANCHORAGE AK
400 PM AKDT TUE MAR 24 2009

OFFSHORE WATERS FORECAST FOR THE BERING SEA

WIND FORECASTS REFLECT THE PREDOMINANT SPEED AND DIRECTION
EXPECTED. SEA FORECASTS REPRESENT AN AVERAGE OF THE HIGHEST
ONE-THIRD OF THE COMBINED WIND WAVE AND SWELL HEIGHT.

PKZ499-251400-
400 PM AKDT TUE MAR 24 2009
.SYNOPSIS FOR CENTRAL BERING SEA...
HIGH PRESSURE WILL REMAIN OVER THE BERING SEA THROUGH LATE WED NIGHT.
A 966 MB LOW NEAR 52N 162W WED MORNING WILL MOVE NORTHEAST INTO THE
GULF OF ALASKA AND WEAKEN TO 982 MB BY THU AFTERNOON.
$$

PKZ411-251400-
BERING SEA OFFSHORE WEST OF 180 AND EAST OF THE INTERNATIONAL
DATELINE
400 PM AKDT TUE MAR 24 2009

...HEAVY FREEZING SPRAY WARNING THROUGH WEDNESDAY NIGHT...

.TONIGHT...N WIND 30 KT. SEAS 13 FT. HEAVY FREEZING SPRAY N OF 56
N...ELSEWHERE FREEZING SPRAY. 
.WED AND WED NIGHT...N WIND 30 KT. SEAS 13 FT. HEAVY FREEZING SPRAY N
OF 56 N...ELSEWHERE FREEZING SPRAY. 
.THU...NW WIND 25 KT. SEAS 11 FT. 
.THU NIGHT...N WIND 30 KT. SEAS 13 FT. 
.FRI...N WIND 25 KT. SEAS 11 FT. 
.SAT AND SUN...N WIND 15 KT. SEAS 6 FT. 

$$

PKZ412-251400-
BERING SEA OFFSHORE 171W TO 180 AND NORTH OF 56N
400 PM AKDT TUE MAR 24 2009

...GALE WARNING WEDNESDAY AND WEDNESDAY NIGHT...
...HEAVY FREEZING SPRAY WARNING THROUGH WEDNESDAY NIGHT...

.TONIGHT...N WIND 30 KT. SEAS 11 FT. HEAVY FREEZING SPRAY. 
.WED...N WIND 35 KT. SEAS 13 FT. HEAVY FREEZING SPRAY. 
.WED NIGHT...N WIND 35 KT. SEAS 13 FT. HEAVY FREEZING SPRAY. 
.THU AND THU NIGHT...N WIND 30 KT. SEAS 11 FT. 
.FRI...N WIND 25 KT. SEAS 10 FT. 
.SAT...N WIND 15 KT. SEAS 6 FT. 
.SUN...VARIABLE WIND 15 KT. SEAS 4 FT.  

$$

PKZ413-251400-
BERING SEA OFFSHORE 171W TO 180 AND SOUTH OF 56N
400 PM AKDT TUE MAR 24 2009

...GALE WARNING WEDNESDAY AND WEDNESDAY NIGHT...
...HEAVY FREEZING SPRAY WARNING THROUGH WEDNESDAY NIGHT...

.TONIGHT...N WIND 30 KT. SEAS 13 FT. HEAVY FREEZING SPRAY. 
.WED...N WIND 35 KT. SEAS 14 FT. HEAVY FREEZING SPRAY. 
.WED NIGHT...N WIND 35 KT. SEAS 14 FT. HEAVY FREEZING SPRAY. 
.THU...NW WIND 30 KT. SEAS 11 FT. 
.THU NIGHT...NW WIND 30 KT. SEAS 12 FT. 
.FRI...N WIND 25 KT. SEAS 11 FT. 
.SAT...N WIND 15 KT. SEAS 5 FT. 
.SUN...VARIABLE WIND 15 KT. SEAS 4 FT.  

$$

PKZ414-251400-
BERING SEA OFFSHORE EAST OF 171W
400 PM AKDT TUE MAR 24 2009

...GALE WARNING WEDNESDAY AND WEDNESDAY NIGHT...
...HEAVY FREEZING SPRAY WARNING THROUGH WEDNESDAY NIGHT...

.TONIGHT...NE WIND 25 KT...INCREASING TO 35 KT AFTER MIDNIGHT. SEAS
IN ICE FREE WATERS 9 FT. SNOW. HEAVY FREEZING SPRAY. 
.WED...N WIND 40 KT. SEAS IN ICE FREE WATERS 12 FT. SNOW. HEAVY
FREEZING SPRAY. 
.WED NIGHT...N WIND 40 KT. SEAS IN ICE FREE WATERS 12 FT. SNOW.
HEAVY FREEZING SPRAY. 
.THU...NW WIND 30 KT. SEAS IN ICE FREE WATERS 9 FT. 
.THU NIGHT...NW WIND 20 KT. SEAS IN ICE FREE WATERS 6 FT. 
.FRI...N WIND 20 KT. SEAS IN ICE FREE WATERS 5 FT. 
.SAT...NW WIND 20 KT. SEAS IN ICE FREE WATERS 5 FT. 
.SUN...VARIABLE WIND 10 KT. SEAS IN ICE FREE WATERS 4 FT.  

$$
5 follow-up statements
000 
FZAK62 PAFC 251209
OFFALU

OFFSHORE WATERS FORECAST
NATIONAL WEATHER SERVICE ANCHORAGE AK
400 AM AKDT WED MAR 25 2009

OFFSHORE WATERS FORECAST FOR THE BERING SEA

WIND FORECASTS REFLECT THE PREDOMINANT SPEED AND DIRECTION
EXPECTED. SEA FORECASTS REPRESENT AN AVERAGE OF THE HIGHEST
ONE-THIRD OF THE COMBINED WIND WAVE AND SWELL HEIGHT.

PKZ499-260200-
400 AM AKDT WED MAR 25 2009
.SYNOPSIS FOR CENTRAL BERING SEA...
HIGH PRESSURE WILL REMAIN OVER THE WESTERN BERING THROUGH WED NIGHT.
A 967 MB LOW NEAR 50N 164W WILL MOVE NORTHEAST INTO THE GULF OF
ALASKA AND WEAKEN TO 993 MB BY THU EVENING. A WEAK 1008 MB LOW WILL
DEVELOP NEAR 55N 179W THU AFTERNOON AND MOVE NEAR 59N 179W BY THU
EVENING.
$$

PKZ411-260200-
BERING SEA OFFSHORE WEST OF 180 AND EAST OF THE INTERNATIONAL
DATELINE
400 AM AKDT WED MAR 25 2009

...HEAVY FREEZING SPRAY WARNING THROUGH THURSDAY...

.TODAY...N WIND 30 KT. SEAS 13 FT. HEAVY FREEZING SPRAY N OF 56
NORTH. 
.TONIGHT...N WIND 30 KT. SEAS 13 FT. HEAVY FREEZING SPRAY N OF 56
NORTH. 
.THU...NW WIND 20 KT INCREASING TO 30 KT IN THE AFTERNOON. SEAS
11 FT. SNOW. HEAVY FREEZING SPRAY N OF 56 NORTH. 
.THU NIGHT...N WIND 35 KT. SEAS 13 FT. 
.FRI...N WIND 30 KT. SEAS 14 FT. 
.SAT...N WIND 20 KT. SEAS 11 FT. 
.SUN...NE WIND 20 KT. SEAS 8 FT.  

$$

PKZ412-260200-
BERING SEA OFFSHORE 171W TO 180 AND NORTH OF 56N
400 AM AKDT WED MAR 25 2009

...GALE WARNING THROUGH TONIGHT...
...HEAVY FREEZING SPRAY WARNING THROUGH THURSDAY...

.TODAY...N WIND 35 KT. SEAS 12 FT. HEAVY FREEZING SPRAY. 
.TONIGHT...N WIND 35 KT. SEAS 13 FT. HEAVY FREEZING SPRAY. 
.THU...N WIND 25 KT. SEAS 11 FT. HEAVY FREEZING SPRAY.
.THU NIGHT...N WIND 30 KT. SEAS 9 FT. 
.FRI...N WIND 25 KT. SEAS 10 FT. 
.SAT AND SUN...N WIND 15 KT. SEAS 7 FT SUBSIDING. 

$$

PKZ413-260200-
BERING SEA OFFSHORE 171W TO 180 AND SOUTH OF 56N
400 AM AKDT WED MAR 25 2009

...GALE WARNING TODAY...
...HEAVY FREEZING SPRAY WARNING THROUGH THURSDAY...

.TODAY...N WIND 35 KT. SEAS 14 FT. HEAVY FREEZING SPRAY. 
.TONIGHT...N WIND 30 KT. SEAS 14 FT. HEAVY FREEZING SPRAY. 
.THU...NW WIND 25 KT DIMINISHING TO 15 KT IN THE AFTERNOON. SEAS
12 FT. HEAVY FREEZING SPRAY. 
.THU NIGHT...N WIND 25 KT. SEAS 10 FT. 
.FRI...N WIND 30 KT. SEAS 11 FT. 
.SAT...N WIND 25 KT. SEAS 10 FT. 
.SUN...NE WIND 25 KT. SEAS 6 FT.  

$$

PKZ414-260200-
BERING SEA OFFSHORE EAST OF 171W
400 AM AKDT WED MAR 25 2009

...GALE WARNING THROUGH TONIGHT...
...HEAVY FREEZING SPRAY WARNING THROUGH THURSDAY...

.TODAY...N WIND 40 KT. SEAS IN ICE FREE WATERS 13 FT. SNOW. HEAVY
FREEZING SPRAY. 
.TONIGHT...N WIND 40 KT. SEAS IN ICE FREE WATERS 13 FT. SNOW. HEAVY
FREEZING SPRAY. 
.THU...NW WIND 30 KT DIMINISHING TO 20 KT IN THE AFTERNOON. SEAS IN
ICE FREE WATERS 10 FT. SNOW SHOWERS. HEAVY FREEZING SPRAY. 
.THU NIGHT...NW WIND 20 KT. SEAS IN ICE FREE WATERS 7 FT. 
.FRI...N WIND 20 KT. SEAS IN ICE FREE WATERS 5 FT. 
.SAT AND SUN...NW WIND 15 KT. SEAS IN ICE FREE WATERS 6 FT. 

$$
000 
FZAK62 PAFC 252300
OFFALU

OFFSHORE WATERS FORECAST
NATIONAL WEATHER SERVICE ANCHORAGE AK
400 PM AKDT WED MAR 25 2009

OFFSHORE WATERS FORECAST FOR THE BERING SEA

WIND FORECASTS REFLECT THE PREDOMINANT SPEED AND DIRECTION
EXPECTED. SEA FORECASTS REPRESENT AN AVERAGE OF THE HIGHEST
ONE-THIRD OF THE COMBINED WIND WAVE AND SWELL HEIGHT.

PKZ499-261400-
400 PM AKDT WED MAR 25 2009
.SYNOPSIS FOR CENTRAL BERING SEA...

A 972 MB LOW NEAR 55N 157W WILL MOVE INTO THE NORTHERN GULF AND
WEAKEN THU. A WEAK 1009 MB LOW WILL DEVELOP NEAR 59N 179W THU EVENING
AND MOVE TO NEAR 51N 176W AT 1006 MB FRI AFTERNOON.

$$

PKZ411-261400-
BERING SEA OFFSHORE WEST OF 180 AND EAST OF THE INTERNATIONAL
DATELINE
400 PM AKDT WED MAR 25 2009

...GALE WARNING THURSDAY NIGHT...
...HEAVY FREEZING SPRAY WARNING THROUGH THURSDAY NIGHT...

.TONIGHT...N WIND 20 TO 30 KT. SEAS 7 TO 13 FT. HEAVY FREEZING SPRAY.

.THU...NW WIND 20 TO 30 KT. SEAS 7 TO 13 FT. SNOW. HEAVY FREEZING
SPRAY. 
.THU NIGHT...N WIND 35 KT. SEAS 13 FT. SNOW. HEAVY FREEZING SPRAY. 
.FRI...N WIND 30 KT. SEAS 14 FT. 
.FRI NIGHT...N WIND 25 KT. SEAS 12 FT. 
.SAT AND SUN...N WIND 20 KT. SEAS 8 FT. 
.MON...N WIND 15 KT. SEAS 6 FT.  

$$

PKZ412-261400-
BERING SEA OFFSHORE 171W TO 180 AND NORTH OF 56N
400 PM AKDT WED MAR 25 2009

...GALE WARNING TONIGHT...
...HEAVY FREEZING SPRAY WARNING THROUGH THURSDAY NIGHT...

.TONIGHT...N WIND 25 TO 35 KT. SEAS 11 TO 15 FT. HEAVY FREEZING
SPRAY. 
.THU...N WIND 15 TO 25 KT. SEAS 5 TO 11 FT. SNOW SHOWERS. HEAVY
FREEZING SPRAY.
.THU NIGHT...N WIND 20 TO 30 KT. SEAS 7 TO 12 FT. SNOW. HEAVY
FREEZING SPRAY. 
.FRI...N WIND 25 KT. SEAS 9 FT. 
.FRI NIGHT...N WIND 20 KT. SEAS 8 FT. 
.SAT...N WIND 15 KT. SEAS 6 FT. 
.SUN...N WIND 20 KT. SEAS 5 FT. 
.MON...N WIND 15 KT. SEAS 5 FT.  

$$

PKZ413-261400-
BERING SEA OFFSHORE 171W TO 180 AND SOUTH OF 56N
400 PM AKDT WED MAR 25 2009

...HEAVY FREEZING SPRAY WARNING THROUGH THURSDAY NIGHT...

.TONIGHT...N WIND 20 TO 30 KT. SEAS 7 TO 12 FT. HEAVY FREEZING SPRAY.

.THU...NW WIND 15 TO 25 KT. SEAS 5 TO 11 FT. HEAVY FREEZING SPRAY. 
.THU NIGHT...N WIND 25 KT. SEAS 10 FT. HEAVY FREEZING SPRAY.
.FRI...NE WIND 30 KT. SEAS 10 FT. 
.FRI NIGHT...N WIND 25 KT. SEAS 11 FT. 
.SAT...NW WIND 20 KT. SEAS 9 FT. 
.SUN...N WIND 20 KT. SEAS 7 FT. 
.MON...N WIND 15 KT. SEAS 5 FT.  

$$

PKZ414-261400-
BERING SEA OFFSHORE EAST OF 171W
400 PM AKDT WED MAR 25 2009

...GALE WARNING TONIGHT...
...HEAVY FREEZING SPRAY WARNING THROUGH THURSDAY...

.TONIGHT...NW TO N WIND 30 TO 40 KT. SEAS IN ICE FREE WATERS 8 TO 
12 FT. SNOW SHOWERS. HEAVY FREEZING SPRAY. 
.THU...NW WIND 30 KT DIMINISHING TO 20 KT IN THE AFTERNOON. SEAS IN
ICE FREE WATERS 10 FT. SNOW SHOWERS. HEAVY FREEZING SPRAY. 
.THU NIGHT...NW WIND 20 KT. SEAS IN ICE FREE WATERS 6 FT. FREEZING
SPRAY. 
.FRI...N WIND 20 KT. SEAS IN ICE FREE WATERS 5 FT. 
.FRI NIGHT...N WIND 15 KT. SEAS IN ICE FREE WATERS 4 FT.
.SAT...N WIND 30 KT. SEAS IN ICE FREE WATERS 8 FT. 
.SUN...NW WIND 30 KT. SEAS IN ICE FREE WATERS 7 FT. 
.MON...N WIND 15 KT. SEAS IN ICE FREE WATERS 4 FT.  

$$
000 
FZAK62 PAFC 261206
OFFALU

OFFSHORE WATERS FORECAST
NATIONAL WEATHER SERVICE ANCHORAGE AK
400 AM AKDT THU MAR 26 2009

OFFSHORE WATERS FORECAST FOR THE BERING SEA

WIND FORECASTS REFLECT THE PREDOMINANT SPEED AND DIRECTION
EXPECTED. SEA FORECASTS REPRESENT AN AVERAGE OF THE HIGHEST
ONE-THIRD OF THE COMBINED WIND WAVE AND SWELL HEIGHT.

PKZ499-270200-
400 AM AKDT THU MAR 26 2009
.SYNOPSIS FOR CENTRAL BERING SEA...
A WEAK 1009 MB LOW WILL DEVELOP NEAR 59N 179W THU EVENING AND MOVE TO
NEAR 51N 176W AT 1006 MB FRI AFTERNOON. A 990 MB LOW WILL MOVE TO 46N
177W FRI EVENING AND THEN MOVE TO 49N 174W FRI NIGHT AT 984 MB.
$$

PKZ411-270200-
BERING SEA OFFSHORE WEST OF 180 AND EAST OF THE INTERNATIONAL
DATELINE
400 AM AKDT THU MAR 26 2009

...GALE WARNING TONIGHT...
...HEAVY FREEZING SPRAY WARNING THROUGH FRIDAY...

.TODAY...NW WIND 30 KT. SEAS 11 FT. SNOW. HEAVY FREEZING SPRAY. 
.TONIGHT...N WIND 35 KT. SEAS 13 FT. SNOW. HEAVY FREEZING SPRAY. 
.FRI...N WIND 30 KT. SEAS 14 FT. SNOW. HEAVY FREEZING SPRAY. 
.FRI NIGHT AND SAT...N WIND 25 KT. SEAS 13 FT. 
.SUN...N WIND 20 KT. SEAS 7 FT. 
.MON...SE WIND 25 KT. SEAS 7 FT.  

$$

PKZ412-270200-
BERING SEA OFFSHORE 171W TO 180 AND NORTH OF 56N
400 AM AKDT THU MAR 26 2009

...GALE WARNING TODAY...
...HEAVY FREEZING SPRAY WARNING THROUGH FRIDAY...

.TODAY...N WIND 35 KT. SEAS 10 FT. SNOW SHOWERS. HEAVY FREEZING
SPRAY. 
.TONIGHT...N WIND 30 KT. SEAS 9 FT. SNOW. HEAVY FREEZING SPRAY. 
.FRI...N WIND 25 KT. SEAS 9 FT. SNOW. HEAVY FREEZING SPRAY. 
.FRI NIGHT...N WIND 20 KT. SEAS 8 FT. 
.SAT...N WIND 30 KT. SEAS 8 FT. 
.SUN AND MON...NW WIND 20 KT. SEAS 7 FT. 

$$

PKZ413-270200-
BERING SEA OFFSHORE 171W TO 180 AND SOUTH OF 56N
400 AM AKDT THU MAR 26 2009

.TODAY...NW WIND 25 KT. SEAS 11 FT. FREEZING SPRAY. 
.TONIGHT...NW WIND 15 KT BECOMING NE 25 KT AFTER MIDNIGHT. SEAS
11 FT. SNOW. FREEZING SPRAY. 
.FRI...NE WIND 30 KT. SEAS 10 FT. SNOW. FREEZING SPRAY. 
.FRI NIGHT...NE WIND 35 KT. SEAS 11 FT. 
.SAT...N WIND 35 KT. SEAS 12 FT. 
.SUN...NW WIND 25 KT. SEAS 11 FT. 
.MON...W WIND 20 KT. SEAS 7 FT.  

$$

PKZ414-270200-
BERING SEA OFFSHORE EAST OF 171W
400 AM AKDT THU MAR 26 2009

...HEAVY FREEZING SPRAY WARNING THROUGH FRIDAY...

.TODAY...NW WIND 30 KT. SEAS IN ICE FREE WATERS 10 FT. SNOW SHOWERS.
HEAVY FREEZING SPRAY. 
.TONIGHT...NW WIND 15 KT. SEAS IN ICE FREE WATERS 6 FT. FREEZING
SPRAY. 
.FRI...N WIND 20 KT. SEAS IN ICE FREE WATERS 5 FT. SNOW. HEAVY
FREEZING SPRAY. 
.FRI NIGHT...N WIND 25 KT. SEAS IN ICE FREE WATERS 4 FT.
.SAT...N WIND 45 KT. SEAS IN ICE FREE WATERS 13 FT. 
.SUN...NW WIND 40 KT. SEAS IN ICE FREE WATERS 12 FT. 
.MON...NW WIND 20 KT. SEAS IN ICE FREE WATERS 8 FT.  

$$
000 
FZAK62 PAFC 261210 CCA
OFFALU

OFFSHORE WATERS FORECAST...CORRECTED
NATIONAL WEATHER SERVICE ANCHORAGE AK
400 AM AKDT THU MAR 26 2009

CORRECTED ZONE 414.

OFFSHORE WATERS FORECAST FOR THE BERING SEA

WIND FORECASTS REFLECT THE PREDOMINANT SPEED AND DIRECTION
EXPECTED. SEA FORECASTS REPRESENT AN AVERAGE OF THE HIGHEST
ONE-THIRD OF THE COMBINED WIND WAVE AND SWELL HEIGHT.

PKZ499-270200-
400 AM AKDT THU MAR 26 2009
.SYNOPSIS FOR CENTRAL BERING SEA...
A WEAK 1009 MB LOW WILL DEVELOP NEAR 59N 179W THU EVENING AND MOVE TO
NEAR 51N 176W AT 1006 MB FRI AFTERNOON. A 990 MB LOW WILL MOVE TO 46N
177W FRI EVENING AND THEN MOVE TO 49N 174W FRI NIGHT AT 984 MB.
$$

PKZ411-270200-
BERING SEA OFFSHORE WEST OF 180 AND EAST OF THE INTERNATIONAL
DATELINE
400 AM AKDT THU MAR 26 2009

...GALE WARNING TONIGHT...
...HEAVY FREEZING SPRAY WARNING THROUGH FRIDAY...

.TODAY...NW WIND 30 KT. SEAS 11 FT. SNOW. HEAVY FREEZING SPRAY. 
.TONIGHT...N WIND 35 KT. SEAS 13 FT. SNOW. HEAVY FREEZING SPRAY. 
.FRI...N WIND 30 KT. SEAS 14 FT. SNOW. HEAVY FREEZING SPRAY. 
.FRI NIGHT AND SAT...N WIND 25 KT. SEAS 13 FT. 
.SUN...N WIND 20 KT. SEAS 7 FT. 
.MON...SE WIND 25 KT. SEAS 7 FT.  

$$

PKZ412-270200-
BERING SEA OFFSHORE 171W TO 180 AND NORTH OF 56N
400 AM AKDT THU MAR 26 2009

...GALE WARNING TODAY...
...HEAVY FREEZING SPRAY WARNING THROUGH FRIDAY...

.TODAY...N WIND 35 KT. SEAS 10 FT. SNOW SHOWERS. HEAVY FREEZING
SPRAY. 
.TONIGHT...N WIND 30 KT. SEAS 9 FT. SNOW. HEAVY FREEZING SPRAY. 
.FRI...N WIND 25 KT. SEAS 9 FT. SNOW. HEAVY FREEZING SPRAY. 
.FRI NIGHT...N WIND 20 KT. SEAS 8 FT. 
.SAT...N WIND 30 KT. SEAS 8 FT. 
.SUN AND MON...NW WIND 20 KT. SEAS 7 FT. 

$$

PKZ413-270200-
BERING SEA OFFSHORE 171W TO 180 AND SOUTH OF 56N
400 AM AKDT THU MAR 26 2009

...HEAVY FREEZING SPRAY WARNING THROUGH FRIDAY...

.TODAY...NW WIND 25 KT. SEAS 11 FT. HEAVY FREEZING SPRAY. 
.TONIGHT...NW WIND 15 KT BECOMING NE 25 KT AFTER MIDNIGHT. SEAS
11 FT. SNOW. HEAVY FREEZING SPRAY. 
.FRI...NE WIND 30 KT. SEAS 10 FT. SNOW. HEAVY FREEZING SPRAY. 
.FRI NIGHT...NE WIND 35 KT. SEAS 11 FT. 
.SAT...N WIND 35 KT. SEAS 12 FT. 
.SUN...NW WIND 25 KT. SEAS 11 FT. 
.MON...W WIND 20 KT. SEAS 7 FT.  

$$

PKZ414-270200-
BERING SEA OFFSHORE EAST OF 171W
400 AM AKDT THU MAR 26 2009

...HEAVY FREEZING SPRAY WARNING THROUGH FRIDAY...

.TODAY...NW WIND 30 KT. SEAS IN ICE FREE WATERS 10 FT. SNOW SHOWERS.
HEAVY FREEZING SPRAY. 
.TONIGHT...NW WIND 15 KT. SEAS IN ICE FREE WATERS 6 FT. FREEZING
SPRAY. 
.FRI...N WIND 20 KT. SEAS IN ICE FREE WATERS 5 FT. SNOW. HEAVY
FREEZING SPRAY. 
.FRI NIGHT...N WIND 25 KT. SEAS IN ICE FREE WATERS 4 FT.
.SAT...N WIND 45 KT. SEAS IN ICE FREE WATERS 13 FT. 
.SUN...NW WIND 40 KT. SEAS IN ICE FREE WATERS 12 FT. 
.MON...NW WIND 20 KT. SEAS IN ICE FREE WATERS 8 FT.  

$$
035 
FZAK62 PAFC 262319
OFFALU

OFFSHORE WATERS FORECAST
NATIONAL WEATHER SERVICE ANCHORAGE AK
400 PM AKDT THU MAR 26 2009

OFFSHORE WATERS FORECAST FOR THE BERING SEA

WIND FORECASTS REFLECT THE PREDOMINANT SPEED AND DIRECTION
EXPECTED. SEA FORECASTS REPRESENT AN AVERAGE OF THE HIGHEST
ONE-THIRD OF THE COMBINED WIND WAVE AND SWELL HEIGHT.

PKZ499-271400-
400 PM AKDT THU MAR 26 2009
.SYNOPSIS FOR CENTRAL BERING SEA...
A WEAK 1009 MB LOW WILL DEVELOP NEAR 54N 179W THU NIGHT AND DISSIPATE
NEAR 52N 171W FRI NIGHT. A 992 MB LOW WILL BE NEAR 46N 179W FRI NIGHT
AND STRENGTHEN TO 973 MB NEAR 54N 162W SAT AFTERNOON.
$$

PKZ411-271400-
BERING SEA OFFSHORE WEST OF 180 AND EAST OF THE INTERNATIONAL
DATELINE
400 PM AKDT THU MAR 26 2009

...GALE WARNING TONIGHT...
...HEAVY FREEZING SPRAY WARNING THROUGH FRIDAY NIGHT...

.TONIGHT...N WIND 35 KT. SEAS 14 FT. SNOW. HEAVY FREEZING SPRAY NORTH
OF 56N...ELSEWHERE FREEZING SPRAY. 
.FRI...N WIND 30 KT. SEAS 13 FT. SNOW. HEAVY FREEZING SPRAY NORTH OF
56N...ELSEWHERE FREEZING SPRAY. 
.FRI NIGHT...N WIND 25 KT. SEAS 11 FT. HEAVY FREEZING SPRAY NORTH OF
56N...ELSEWHERE FREEZING SPRAY. 
.SAT...N WIND 20 KT. SEAS 9 FT. 
.SAT NIGHT...NW WIND 15 KT. SEAS 6 FT. 
.SUN...VARIABLE WIND 20 KT. SEAS 5 FT. 
.MON...SE WIND 15 KT. SEAS 5 FT. 
.TUE...E WIND 15 KT. SEAS 5 FT.  

$$

PKZ412-271400-
BERING SEA OFFSHORE 171W TO 180 AND NORTH OF 56N
400 PM AKDT THU MAR 26 2009

...HEAVY FREEZING SPRAY WARNING THROUGH FRIDAY NIGHT...

.TONIGHT...N WIND 30 KT. SEAS 11 FT. SNOW. HEAVY FREEZING SPRAY. 
.FRI...N WIND 25 KT. SEAS 9 FT. SNOW. HEAVY FREEZING SPRAY. 
.FRI NIGHT...N WIND 20 KT. SEAS 9 FT. HEAVY FREEZING SPRAY. 
.SAT AND SAT NIGHT...N WIND 30 KT. SEAS 11 FT. 
.SUN...NW WIND 20 KT. SEAS 8 FT. 
.MON...N WIND 20 KT. SEAS 8 FT. 
.TUE...E WIND 25 KT. SEAS 8 FT.  

$$

PKZ413-271400-
BERING SEA OFFSHORE 171W TO 180 AND SOUTH OF 56N
400 PM AKDT THU MAR 26 2009

...HEAVY FREEZING SPRAY WARNING THROUGH FRIDAY NIGHT...

.TONIGHT...N WIND 25 KT. SEAS 10 FT. SNOW. HEAVY FREEZING SPRAY. 
.FRI...NE WIND 25 KT. SEAS 10 FT. SNOW. HEAVY FREEZING SPRAY. 
.FRI NIGHT...NE WIND 30 KT. SEAS 11 FT. SNOW. HEAVY FREEZING SPRAY. 
.SAT...N WIND 35 KT. SEAS 12 FT. 
.SAT NIGHT...NW WIND 35 KT. SEAS 12 FT. 
.SUN...NW WIND 25 KT. SEAS 10 FT. 
.MON...N WIND 15 KT. SEAS 6 FT. 
.TUE...NE WIND 30 KT. SEAS 10 FT.  

$$

PKZ414-271400-
BERING SEA OFFSHORE EAST OF 171W
400 PM AKDT THU MAR 26 2009

...HEAVY FREEZING SPRAY WARNING THROUGH FRIDAY NIGHT...

.TONIGHT...NW WIND 25 KT. SEAS IN ICE FREE WATERS 7 FT. HEAVY
FREEZING SPRAY.
.FRI...N WIND 15 KT. SEAS IN ICE FREE WATERS 4 FT. HEAVY FREEZING
SPRAY.
.FRI NIGHT...N WIND 15 KT INCREASING TO 30 KT AFTER MIDNIGHT. SEAS
IN ICE FREE WATERS BUILDING TO 9 FT. SNOW. HEAVY FREEZING SPRAY. 
.SAT...NE WIND 40 KT. SEAS IN ICE FREE WATERS 12 FT. 
.SAT NIGHT...NW WIND 45 KT. SEAS IN ICE FREE WATERS 12 FT. 
.SUN...NW WIND 35 KT. SEAS IN ICE FREE WATERS 10 FT. 
.MON...NW WIND 25 KT. SEAS IN ICE FREE WATERS 8 FT. 
.TUE...NE WIND 35 KT. SEAS IN ICE FREE WATERS 10 FT.  

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this gale warning went out at Mar 24, 3:00 PM AKDT, 1 hour earlier.

Area forecast discussion, Mar 24, 3:00 PM AKDT, 1 hour before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
300 PM AKDT TUE MAR 24 2009

CORRECTED FOR SPELLING ERRORS

.ANALYSIS AND UPPER LEVELS...OMEGA BLOCK IN PLACE WITH RIDGE
OVER EASTERN SIBERIA AND LARGE CLOSED LOWS OVER CHINA AND THE
ALEUTIANS/BERING SEA REGION. AN UPPER LOW OVER THE EASTERN GULF
IS EXITING THE REGION. IT DID NOT PULL ALONG THE GULF SURFACE
LOW AS EXPECTED. THIS LOW REMAINS BACK OVER THE NORTHWESTERN
GULF...NEARLY STATIONARY AT THE MOMENT. THUS...SNOW CONTINUES
IN KODIAK WHERE UP TO 20 INCHES OF SNOW FELL WITH THIS STORM.
A FEW SNOW SHOWERS ASSOCIATED WITH ARE ALSO EVIDENT ON RADAR
FROM THE KENAI PENINSULA TO BRISTOL BAY. SATELLITE IMAGERY
SHOWS THE NEXT MAJOR STORM ABOUT 700 MILES SOUTH OF DUTCH
HARBOR WITH WARM FRONT EXTENDING WELL OUT AHEAD OF THE LOW.

.MODEL DISCUSSION...MODEL SOLUTIONS ARE GROUPED TOGETHER ON THE
TRACK OF THIS NEXT MAJOR STORM AND THIS HAS BEEN QUITE CONSISTENT
FROM RUN TO RUN...SO FORECAST CONFIDENCE IS HIGH. WHERE MINOR
DIFFERENCES IN TRACK OR DEPTH EXIST WILL BE USING THE GFS/NAM
WHICH ARE NEARLY IDENTICAL.

.SHORT TERM FORECAST...THE SURFACE LOW OVER THE GULF WILL LIFT
NORTHWESTWARD AND WEAKEN AS UPPER TROUGH AXIS LIFTS NORTHWARD
ACROSS MAINLAND ALASKA DUE TO A BUILDING RIDGE AHEAD OF THE NEXT
SYSTEM. THUS...SCATTERED SNOW SHOWERS WILL PERSIST THROUGH TONIGHT
FROM THE KENAI PENINSULA AND COOK INLET ACROSS THE MOUNTAINS TO THE
KUSKOKWIM VALLEY.

THE NEXT STORM WILL PRODUCE WIDESPREAD PRECIPITATION AND WINDS AS
IT MOVES FROM THE NORTH PACIFIC TONIGHT TO THE NORTHERN GULF
THURSDAY. THERE IS BLIZZARD POTENTIAL ON THE NORTH TO WEST SIDE OF
THE LOW JUST OUT AHEAD OF THE WARM FRONT/OCCLUDED FRONT. THE EASTERN
ALEUTIANS WILL STAY FIRMLY ON THE COLD SIDE OF THE FRONT...BUT
THERE IS SOME QUESTION AS TO WHETHER THEY WILL BE CLOSE ENOUGH TO
THE FRONT TO SEE STEADY SNOWFALL OR WHETHER THEY WILL REMAIN MORE
SHOWERY. A BLIZZARD WATCH WILL BE ISSUED FOR LATE TONIGHT THROUGH
THURSDAY AFTERNOON. HEADING FARTHER EAST...THE WARM FRONT WILL
CROSS THE ALASKA PENINSULA WEDNESDAY MORNING AND THEN OCCLUDE
SHORTLY THEREAFTER. ENOUGH WARMING WILL OCCUR TO CHANGE
PRECIPITATION TO RAIN FROM SAND POINT ON UP THE PENINSULA TOWARD
KING SALMON. BACK IN COLD BAY HOWEVER...THE FRONT DOES NOT LOOK
LIKE IT WILL CROSS OVERHEAD. SO WINDS WILL MAINTAIN A NORTHERLY
COMPONENT AND PRECIPITATION WILL LIKELY REMAIN PRIMARILY SNOW.
THUS...BLOWING SNOW WILL REDUCE VISIBILITIES...BUT WITH TEMPERATURES
SOMEWHERE NEAR FREEZING DO NOT EXPECT BLIZZARD CONDITIONS. BLIZZARD
CONDITIONS DO BECOME MORE LIKELY WEDNESDAY EVENING BEHIND THE LOW
AS COLD ADVECTION KICKS IN. SINCE THERE IS STILL LOTS OF TIME TO
LOOK AT THIS WILL NOT ISSUE ANYTHING QUITE YET. FOR PORTIONS OF THE
BRISTOL BAY NORTH AND WEST OF KING SALMON LOW LEVEL FLOW WILL REMAIN
NORTHERLY AND MAINTAIN TEMPERATURES AT OR BELOW FREEZING. SOME WARM
POCKETS OF AIR MAY MOVE OVERHEAD AS THE WARM OCCLUSION REACHES THE
AREA WEDNESDAY AFTERNOON. THEREFORE...THERE COULD BE SOME ISOLATED
AREAS OF FREEZING RAIN...BUT IF IT DOES OCCUR IT SHOULD BE
INSIGNIFICANT AND SHORT-LIVED. HEADING FURTHER NORTH WHERE
PRECIPITATION WILL DEFINITELY STAY ALL SNOW...STRONG NORTHERLIES
WILL DEVELOP ALONG THE KUSKOKWIM DELTA. SINCE THEY ARE FARTHER
FROM THE LOW AND ASSOCIATED FRONTAL SYSTEM THE SNOW WILL BE LIGHT.
HOWEVER...TEMPERATURES WILL REMAIN QUITE FRIGID AND SNOW WILL BE
FAIRLY DRY...SO IT WILL NOT TAKE MUCH TO BLOW IT AROUND AND REDUCE
VISIBILITIES. THEREFORE...WILL ISSUE A BLIZZARD WATCH FOR THE
KUSKOKWIM DELTA FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT.

THE BIGGEST CONCERN AS WE HEAD TO THE GULF AND SOUTHCENTRAL IS
FLOODING ON KODIAK ISLAND. THERE IS A DEEP SNOW PACK FROM THE LATEST
GULF STORM. AS THE LOW APPROACHES KODIAK ISLAND FROM THE SOUTHWEST
ON WEDNESDAY LOTS OF WARM AIR AND MOISTURE WILL MOVE IN. ALTHOUGH
PRECIPITATION WILL START AS SNOW TONIGHT IT WILL RAPIDLY CHANGE TO
ALL RAIN BY WEDNESDAY MORNING. WITH A STRONG FRONT MOVING THROUGH
PRECIPITATION WILL BE ENHANCED BY THE TERRAIN AND EXPECT KODIAK
CITY TO GET AT LEAST AN INCH OF RAINFALL WHILE TEMPERATURES RISE
TO AROUND 40. THIS WILL CAUSE PARTIAL MELTING OF THE SNOW AND ICED
UP STORM DRAINS WILL LIKELY PREVENT WATER FROM DRAINING. WILL ISSUE
A FLOOD ADVISORY TO HIGHLIGHT THIS THREAT. WITH SUCH A POWERFUL
SYSTEM HEADED FOR THE GULF IT LOOKS LIKE A NO DOUBTER FOR MAX GALES
TO STORM FORCE WINDS ACROSS THE GULF WATERS. A BARRIER JET WILL SET
UP ALONG THE NORTH GULF GULF COAST AS THE FRONT APPROACHES WEDNESDAY
AFTERNOON INTO EVENING. WILL INCREASE FORECAST WINDS TO 55 KT...BUT
WOULD NOT BE SURPRISED TO SEE GUSTS TO 75 KT OR STRONGER THROUGH
CHANNELED AREAS ALONG THE COAST. SOUTHERLY FLOW ALOFT WILL HELP PUSH
THIS FRONT INLAND...SO ALSO EXPECT SIGNIFICANT WINDS TO MAKE IT INTO
CORDOVA...PRINCE WILLIAM SOUND...AND PORTAGE VALLEY TO TURNAGAIN ARM.
THE WINDS COULD EVEN BRIEFLY REACH WARNING CRITERIA...BUT WILL NEED
TO RE-EVALUATE THIS AS WE GET CLOSER TO THE EVENT. STRONG EASTERLY
FLOW AHEAD OF THE FRONT WILL PRODUCE DOWNSLOPE DRYING IN THE USUAL
PLACES...ALTHOUGH WITH STRONG DYNAMICS AND ABUNDANT MOISTURE THERE
MAY BE BRIEF PERIODS OF LIGHT PRECIPITATION ON THE LEE SIDE OF
MOUNTAINS. ASIDE FROM KODIAK ISLAND...THE HEAVIEST PRECIPITATION IS
EXPECTED ACROSS WESTERN PRINCE WILLIAM SOUND AND THE WEST SIDE OF
COOK INLET. SNOW COULD BE HEAVY OVER WESTERN PRINCE WILLIAM
SOUND...SO THE POTENTIAL FOR A HEAVY SNOW WARNING WILL NEED TO BE
MONITORED. NORTHERLY LOW LEVEL FLOW DOWN THE SUSITNA VALLEY WILL
KEEP MOST OF THE SNOW OVER THE EXTREME SOUTHWEST PORTION OF THE ZONE.

ALTHOUGH THERE IS SOME UNCERTAINTY IT LOOKS LIKE THE STORM WILL HEAD
TO THE CLIMATOLOGICALLY FAVORED LOCATION OF PRINCE WILLIAM SOUND
WHERE IT WILL GRADUALLY WEAKEN LATER THIS WEEK. MEANWHILE...AN UPPER
LEVEL SHORTWAVE WILL DROP DOWN ACROSS THE BERING SEA BRINGING YET
ANOTHER SHOT OF COLD AIR. THUS...A CHANCE OF SNOW SHOWERS WILL
PERSIST ACROSS THE ENTIRE FORECAST AREA INTO NEXT WEEKEND.

.LONG TERM FORECAST...
THE SIBERIAN BLOCK WILL SLOWLY RETROGRADE THROUGH THE WEEKEND
INTO EARLY NEXT WEEK. THIS WILL KEEP MAINLAND ALASKA WITHIN THE MEAN
TROUGH POSITION AND ALSO BRING THE BERING SEA PROGRESSIVELY INTO
CYCLONIC FLOW AS WELL. THE BOTTOM LINE IS UNSETTLED WEATHER FOR
SOUTHERN ALASKA AND THE BERING SEA WITH PERIODIC IMPULSES WRAPPING
AROUND THE LOW.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WATCH 155 185.
MARINE...STORM WARNING...120 130.
         GALE WARNING...125 132 138 140 141 150 155 160 165 170 171
                        172 179 180 185.
         HEAVY FREEZING SPRAY...165 179.
FIRE WEATHER...NONE.

SEB MAR 09

In the hours before

Special weather statement, Mar 24, 12:30 PM AKDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ANCHORAGE AK
1230 PM AKDT TUE MAR 24 2009

AKZ151-250200-

...TRACE AMOUNTS OF ASHFALL OCCURRING OVER THE SOUTHERN KUSKOKWIM
VALLEY...

RECENT REPORTS INDICATE TRACE AMOUNTS OF ASHFALL OCCURRING IN THE
SLEETMUTE TO ANIAK REGION. THIS IS LIKELY REMNANTS OF ASH FROM
MONDAY EVENING'S ERUPTION OF MOUNT REDOUBT. SINCE IT HAS BEEN
SO LONG SINCE THE ERUPTION AND MOST OF THE ASH HAS HAD TIME TO
SETTLE OR DISPERSE THE ASHFALL WILL BE SHORT-LIVED WITH NO MORE
THAN A TRACE OF ACCUMULATION.

AVOID EXCESSIVE EXPOSURE TO ASH, ESPECIALLY THOSE WITH RESPIRATORY
SENSITIVITIES. PROTECT CRITICAL ELECTRONICS AND OTHER EQUIPMENT
FROM CONTAMINATION.

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 4:00 PM AKDTGale WarningAFC36 hr
Mar 24, 4:00 PM AKDTGale WarningAFC12 hr
Mar 24, 4:00 PM AKDTStorm WarningAFC36 hr
Mar 24, 4:00 PM AKDTHeavy Freezing Spray WarningAFC3 days
Mar 24, 4:23 PM AKDTBlizzard WatchAFC13 hr
Mar 24, 7:04 PM AKDTBlizzard WarningAFC47 hr
Mar 25, 4:00 AM AKDTGale WarningAFC24 hr
Mar 25, 4:00 AM AKDTSmall Craft AdvisoryAFC12 hr
Mar 25, 4:59 AM AKDTBlizzard WarningAFC4 hr
Mar 25, 9:15 AM AKDTBlizzard WarningAFC23 hr

Nearby

Gale Warnings in Alaska, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.